Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 30, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 14, 2012, 2:01 AM CDT for Houston County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 2:01 AM CDT (07:01 UTC)
- Expired
- Jun 14, 2012, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Houston County, TX
The radar
The Ft Hood radar (KGRK), 188 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
984 WGUS54 KHGX 140701 FFWHGX TXC225-141000- /O.NEW.KHGX.FF.W.0030.120614T0701Z-120614T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 201 AM CDT THU JUN 14 2012 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST TEXAS... * UNTIL 500 AM CDT * AT 153 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. RADAR ESTIMATES OF BETWEEN 3 TO 4 INCHES HAVE FALLEN IN THE AREA. * FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN HOUSTON COUNTY BETWEEN LATEXO AND HOUSTON COUNTY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3130 9548 3124 9561 3144 9566 3146 9550 $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:58 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 13, 9:58 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 958 PM CDT WED JUN 13 2012 .DISCUSSION... SHORTWAVE/VORT NEAR THE ARKLATEX IS FCST TO DIP SEWD INTO LA TONIGHT AND THURS. CONVECTION THAT PRODUCED THE LARGE HAIL IN THE DALLAS AREA SEEMS TO BE ON A DOWNWARD TREND...BUT THOSE IN E TX (JUST E OF THE LFK AREA) SEEM TO BE FLARING UP. ALSO SEEING SOME STREAMER WAA SHRA OFF THE GLS COASTLINE. LATEST NAM12 SEEMS TO HAVE INITIALIZED FAIRLY WELL AND WILL ADD SOME SLIGHTLY HIGHER POPS ACROSS ERN PARTS OF THE CWA TONIGHT AND IN THE MORNING. STILL HAVE PLENTY OF AVAILABLE MOISTURE...CONVECTIVE TEMPS IN THE LOWER 90S AND STEEPER LAPSE RATES IN THE ERN PARTS OF THE CWA. AS HAS BEEN THE TREND THE PAST FEW DAYS...ISOLATED STRONG TO SEVERE CELLS WILL BE A POSSIBILITY ESP THE LATE AFTN VARIETY. MADE THE FEW TWEAKS ABOVE AND ALSO NUDGED LOWS UP A TOUCH WITH DEWPOINTS ALREADY BACK IN THE LOW/MID 70S WITH ONSHORE WINDS. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 92 75 93 74 / 20 10 10 10 10 HOUSTON (IAH) 76 91 76 92 75 / 20 30 10 20 10 GALVESTON (GLS) 80 88 81 89 80 / 30 30 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 13, 10:11 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1011 PM CDT WED JUN 13 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-150315- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 1011 PM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE IN THE ARKLATEX AREA WILL BE MOVING SOUTHEAST AND INTO LOUISIANA TONIGHT. SCATTERED STORMS CONTINUE TO DEVELOP IN EXTREME EAST TEXAS AND SOME OF THESE STORMS MAY EDGE INTO EASTERN PARTS OF SOUTHEAST TEXAS OVERNIGHT. A FEW CELLS COULD PULSE UP TO STRONG LEVELS AND PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED STORMS ARE AGAIN POSSIBLE ON THURSDAY...ESPECIALLY EAST OF INTERSTATE 45 WHERE MORE INSTABILITY WILL EXIST. ISOLATED STRONG TO SEVERE CELLS WILL BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 14, 12:25 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1225 AM CDT THU JUN 14 2012 TXZ163-164-140615- TRINITY TX-HOUSTON TX- 1225 AM CDT THU JUN 14 2012 ...SPECIAL WEATHER STATEMENT... AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CROCKETT...MOVING EAST AT 5 MPH. WIND GUSTS UP TO 30 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CROCKETT...LOVELADY...AND LATEXO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3104 9526 3121 9564 3139 9564 3140 9525 TIME...MOT...LOC 0525Z 277DEG 5KT 3129 9554 40
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:01 PM CDT | Special Weather Statement | HGX | Polk | 44 min |
| Jun 14, 12:25 AM CDT | Special Weather Statement | HGX | Houston | 50 min |
| Jun 14, 12:53 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 22 min |
| Jun 14, 1:26 AM CDT | Areal Flood Advisory | HGX | Houston | 3 hr |
| Jun 14, 1:30 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 45 min |
| Jun 14, 2:26 AM CDT | Special Weather Statement | HGX | Houston | 49 min |
| Jun 14, 2:46 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 14, 2:55 AM CDT | Special Weather Statement | HGX | Polk | 50 min |
| Jun 14, 3:18 AM CDT | Special Weather Statement | HGX | Houston | 42 min |
| Jun 14, 3:43 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 62 min |
| Jun 14, 4:09 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 14, 4:09 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 14, 4:28 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity, Walker | 32 min |
| Jun 14, 5:00 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity, Walker | 24 min |
| Jun 14, 4:42 PM CDT | Special Weather Statement | HGX | Harris | 48 min |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.